I gave a patient an IM injection of 100 mg Thorazine in the LUQ today, and as soon as I withdrew the needle, she really started bleeding quite a bit, like when you remove an IV from a vein, and it pours out blood. Every other time I have given an IM injection, I haven't observed bleeding like this. I aspirated before I injected the medication to make sure I wasn't giving it in the vascular, and no blood was noted then. I did everything right during the injection, just like I was taught in nursing school
. I felt really bad that she bled like that, and she didn't even complain of pain during the injection. I was scared that I had injected the medicine in a vein, so I kept a very close eye on her after the injection. She was fine, and her agitation subsided. I put a bandaid over it afterwards, and applied some light pressure, but I still felt like I did something wrong. Anyone ever had anything like this happen to them, or have you ever received a blood return while aspirating before the injection?